September  2016, 36(9): 4963-4996. doi: 10.3934/dcds.2016015

Optimal convergence rate of the multitype sticky particle approximation of one-dimensional diagonal hyperbolic systems with monotonic initial data

1. 

CERMICS, École des Ponts, UPE, Inria, Champs-sur-Marne, France

2. 

CERMICS, École des Ponts, UPE, Champs-sur-Marne, France

Received  July 2015 Revised  January 2016 Published  May 2016

Brenier and Grenier [SIAM J. Numer. Anal., 1998] proved that sticky particle dynamics with a large number of particles allow to approximate the entropy solution to scalar one-dimensional conservation laws with monotonic initial data. In [arXiv:1501.01498], we introduced a multitype version of this dynamics and proved that the associated empirical cumulative distribution functions converge to the viscosity solution, in the sense of Bianchini and Bressan [Ann. of Math. (2), 2005], of one-dimensional diagonal hyperbolic systems with monotonic initial data of arbitrary finite variation. In the present paper, we analyse the $L^1$ error of this approximation procedure, by splitting it into the discretisation error of the initial data and the non-entropicity error induced by the evolution of the particle system. We prove that the error at time $t$ is bounded from above by a term of order $(1+t)/n$, where $n$ denotes the number of particles, and give an example showing that this rate is optimal. We last analyse the additional error introduced when replacing the multitype sticky particle dynamics by an iterative scheme based on the typewise sticky particle dynamics, and illustrate the convergence of this scheme by numerical simulations.
Citation: Benjamin Jourdain, Julien Reygner. Optimal convergence rate of the multitype sticky particle approximation of one-dimensional diagonal hyperbolic systems with monotonic initial data. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4963-4996. doi: 10.3934/dcds.2016015
References:
[1]

A. M. Andrew, Another efficient algorithm for convex hulls in two dimensions,, Inform. Process. Lett., 9 (1979), 216. doi: 10.1016/0020-0190(79)90072-3. Google Scholar

[2]

S. Bianchini and A. Bressan, Vanishing viscosity solutions of nonlinear hyperbolic systems,, Ann. of Math. (2), 161 (2005), 223. doi: 10.4007/annals.2005.161.223. Google Scholar

[3]

S. Bobkov and M. Ledoux, One dimensional empirical measures, order statistics, and Kantorovich transport distances,, preprint, (). Google Scholar

[4]

F. Bouchut, On Zero Pressure Gas Dynamics,, in Series on Advances in Mathematics for Applied Sciences, 22 (1994), 171. Google Scholar

[5]

F. Bouchut and F. James, Duality solutions for pressureless gases, monotone scalar conservation laws, and uniqueness,, Comm. Partial Differential Equations, 24 (1999), 2173. doi: 10.1080/03605309908821498. Google Scholar

[6]

Y. Brenier and E. Grenier, Sticky particles and scalar conservation laws,, SIAM J. Numer. Anal., 35 (1998), 2317. doi: 10.1137/S0036142997317353. Google Scholar

[7]

A. Bressan and T. Nguyen, Non-existence and non-uniqueness for multidimensional sticky particle systems,, Kinet. Relat. Models, 7 (2014), 205. doi: 10.3934/krm.2014.7.205. Google Scholar

[8]

W. E, Y. G. Rykov and Y. G. Sinai, Generalized variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics,, Comm. Math. Phys., 177 (1996), 349. doi: 10.1007/BF02101897. Google Scholar

[9]

M. T. Goodrich, Finding the convex hull of a sorted point set in parallel,, Inform. Process. Lett., 26 (1987), 173. doi: 10.1016/0020-0190(87)90002-0. Google Scholar

[10]

R. L. Graham, An efficient algorithm for determining the convex hull of a finite planar set,, Inform. Process. Lett., 1 (1972), 132. Google Scholar

[11]

E. Grenier, Existence globale pour le système des gaz sans pression,, C. R. Acad. Sci. Paris Sér. I Math., 321 (1995), 171. Google Scholar

[12]

B. Jourdain, Signed sticky particles and 1D scalar conservation laws,, C. R. Math. Acad. Sci. Paris, 334 (2002), 233. doi: 10.1016/S1631-073X(02)02251-3. Google Scholar

[13]

B. Jourdain and J. Reygner, A multitype sticky particle construction of Wasserstein stable semigroups solving one-dimensional diagonal hyperbolic systems with large monotonic data,, preprint, (). Google Scholar

[14]

R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts Appl. Math.,, Cambridge University Press, (2002). doi: 10.1017/CBO9780511791253. Google Scholar

[15]

D. Serre, Systems of Conservation Laws I,, Cambridge University Press, (1999). doi: 10.1017/CBO9780511612374. Google Scholar

[16]

M. Vergassola, B. Dubrulle, U. Frisch and A. Noullez, Burgers' equation, devil's staircases and the mass distribution for large-scale structures,, Astron. Astroph., 289 (1994), 325. Google Scholar

[17]

C. Villani, Optimal Transport, volume 338 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences],, Springer-Verlag, (2009). doi: 10.1007/978-3-540-71050-9. Google Scholar

[18]

Y. B. Zel'dovitch, Gravitational instability: An approximate theory for large density perturbations,, Astron. Astroph., 5 (1970), 84. Google Scholar

show all references

References:
[1]

A. M. Andrew, Another efficient algorithm for convex hulls in two dimensions,, Inform. Process. Lett., 9 (1979), 216. doi: 10.1016/0020-0190(79)90072-3. Google Scholar

[2]

S. Bianchini and A. Bressan, Vanishing viscosity solutions of nonlinear hyperbolic systems,, Ann. of Math. (2), 161 (2005), 223. doi: 10.4007/annals.2005.161.223. Google Scholar

[3]

S. Bobkov and M. Ledoux, One dimensional empirical measures, order statistics, and Kantorovich transport distances,, preprint, (). Google Scholar

[4]

F. Bouchut, On Zero Pressure Gas Dynamics,, in Series on Advances in Mathematics for Applied Sciences, 22 (1994), 171. Google Scholar

[5]

F. Bouchut and F. James, Duality solutions for pressureless gases, monotone scalar conservation laws, and uniqueness,, Comm. Partial Differential Equations, 24 (1999), 2173. doi: 10.1080/03605309908821498. Google Scholar

[6]

Y. Brenier and E. Grenier, Sticky particles and scalar conservation laws,, SIAM J. Numer. Anal., 35 (1998), 2317. doi: 10.1137/S0036142997317353. Google Scholar

[7]

A. Bressan and T. Nguyen, Non-existence and non-uniqueness for multidimensional sticky particle systems,, Kinet. Relat. Models, 7 (2014), 205. doi: 10.3934/krm.2014.7.205. Google Scholar

[8]

W. E, Y. G. Rykov and Y. G. Sinai, Generalized variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics,, Comm. Math. Phys., 177 (1996), 349. doi: 10.1007/BF02101897. Google Scholar

[9]

M. T. Goodrich, Finding the convex hull of a sorted point set in parallel,, Inform. Process. Lett., 26 (1987), 173. doi: 10.1016/0020-0190(87)90002-0. Google Scholar

[10]

R. L. Graham, An efficient algorithm for determining the convex hull of a finite planar set,, Inform. Process. Lett., 1 (1972), 132. Google Scholar

[11]

E. Grenier, Existence globale pour le système des gaz sans pression,, C. R. Acad. Sci. Paris Sér. I Math., 321 (1995), 171. Google Scholar

[12]

B. Jourdain, Signed sticky particles and 1D scalar conservation laws,, C. R. Math. Acad. Sci. Paris, 334 (2002), 233. doi: 10.1016/S1631-073X(02)02251-3. Google Scholar

[13]

B. Jourdain and J. Reygner, A multitype sticky particle construction of Wasserstein stable semigroups solving one-dimensional diagonal hyperbolic systems with large monotonic data,, preprint, (). Google Scholar

[14]

R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts Appl. Math.,, Cambridge University Press, (2002). doi: 10.1017/CBO9780511791253. Google Scholar

[15]

D. Serre, Systems of Conservation Laws I,, Cambridge University Press, (1999). doi: 10.1017/CBO9780511612374. Google Scholar

[16]

M. Vergassola, B. Dubrulle, U. Frisch and A. Noullez, Burgers' equation, devil's staircases and the mass distribution for large-scale structures,, Astron. Astroph., 289 (1994), 325. Google Scholar

[17]

C. Villani, Optimal Transport, volume 338 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences],, Springer-Verlag, (2009). doi: 10.1007/978-3-540-71050-9. Google Scholar

[18]

Y. B. Zel'dovitch, Gravitational instability: An approximate theory for large density perturbations,, Astron. Astroph., 5 (1970), 84. Google Scholar

[1]

Alberto Bressan, Truyen Nguyen. Non-existence and non-uniqueness for multidimensional sticky particle systems. Kinetic & Related Models, 2014, 7 (2) : 205-218. doi: 10.3934/krm.2014.7.205

[2]

Tohru Nakamura, Shinya Nishibata, Naoto Usami. Convergence rate of solutions towards the stationary solutions to symmetric hyperbolic-parabolic systems in half space. Kinetic & Related Models, 2018, 11 (4) : 757-793. doi: 10.3934/krm.2018031

[3]

Shahad Al-azzawi, Jicheng Liu, Xianming Liu. Convergence rate of synchronization of systems with additive noise. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 227-245. doi: 10.3934/dcdsb.2017012

[4]

Oleg Makarenkov, Paolo Nistri. On the rate of convergence of periodic solutions in perturbed autonomous systems as the perturbation vanishes. Communications on Pure & Applied Analysis, 2008, 7 (1) : 49-61. doi: 10.3934/cpaa.2008.7.49

[5]

Nicolas Forcadel, Cyril Imbert, Régis Monneau. Homogenization of some particle systems with two-body interactions and of the dislocation dynamics. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 785-826. doi: 10.3934/dcds.2009.23.785

[6]

Doron Levy, Tiago Requeijo. Modeling group dynamics of phototaxis: From particle systems to PDEs. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 103-128. doi: 10.3934/dcdsb.2008.9.103

[7]

Hedy Attouch, Alexandre Cabot, Zaki Chbani, Hassan Riahi. Rate of convergence of inertial gradient dynamics with time-dependent viscous damping coefficient. Evolution Equations & Control Theory, 2018, 7 (3) : 353-371. doi: 10.3934/eect.2018018

[8]

Mohammadreza Molaei. Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds. Electronic Research Announcements, 2018, 25: 8-15. doi: 10.3934/era.2018.25.002

[9]

Marco Di Francesco, Donatella Donatelli. Singular convergence of nonlinear hyperbolic chemotaxis systems to Keller-Segel type models. Discrete & Continuous Dynamical Systems - B, 2010, 13 (1) : 79-100. doi: 10.3934/dcdsb.2010.13.79

[10]

David Cowan. Rigid particle systems and their billiard models. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 111-130. doi: 10.3934/dcds.2008.22.111

[11]

Jinyan Fan, Jianyu Pan. On the convergence rate of the inexact Levenberg-Marquardt method. Journal of Industrial & Management Optimization, 2011, 7 (1) : 199-210. doi: 10.3934/jimo.2011.7.199

[12]

Yves Bourgault, Damien Broizat, Pierre-Emmanuel Jabin. Convergence rate for the method of moments with linear closure relations. Kinetic & Related Models, 2015, 8 (1) : 1-27. doi: 10.3934/krm.2015.8.1

[13]

Andriy Bondarenko, Guy Bouchitté, Luísa Mascarenhas, Rajesh Mahadevan. Rate of convergence for correctors in almost periodic homogenization. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 503-514. doi: 10.3934/dcds.2005.13.503

[14]

Lee DeVille, Nicole Riemer, Matthew West. Convergence of a generalized Weighted Flow Algorithm for stochastic particle coagulation. Journal of Computational Dynamics, 2018, 0 (0) : 1-26. doi: 10.3934/jcd.2019003

[15]

Jian-Hua Zheng. Dynamics of hyperbolic meromorphic functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2273-2298. doi: 10.3934/dcds.2015.35.2273

[16]

Eliot Fried. New insights into the classical mechanics of particle systems. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1469-1504. doi: 10.3934/dcds.2010.28.1469

[17]

Fabio Camilli, Claudio Marchi. On the convergence rate in multiscale homogenization of fully nonlinear elliptic problems. Networks & Heterogeneous Media, 2011, 6 (1) : 61-75. doi: 10.3934/nhm.2011.6.61

[18]

Marek Fila, Michael Winkler. Sharp rate of convergence to Barenblatt profiles for a critical fast diffusion equation. Communications on Pure & Applied Analysis, 2015, 14 (1) : 107-119. doi: 10.3934/cpaa.2015.14.107

[19]

Zigen Ouyang, Chunhua Ou. Global stability and convergence rate of traveling waves for a nonlocal model in periodic media. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 993-1007. doi: 10.3934/dcdsb.2012.17.993

[20]

Xinfu Chen, Bei Hu, Jin Liang, Yajing Zhang. Convergence rate of free boundary of numerical scheme for American option. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1435-1444. doi: 10.3934/dcdsb.2016004

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]